Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swollen painful line between labia minora and clitoris?

Answered by
Dr.
Dr. Jacqueline Brown

OBGYN

Practicing since :1996

Answered : 1425 Questions

default
Posted on Wed, 4 Nov 2015 in Women's Health
Question: Swollen painful line between labia minora and clitorus started a couple days ago as a small lump that after sex drained a little pus. Now it has turned into a long "line" that stops before the urethra is very painful throbbing and Deep red in color. What could this be? Do I need to see a doctor ASAP or is there something at home I can do? No open soars or blisters in the area. Not herpes out break.
doctor
Answered by Dr. Jacqueline Brown 1 hour later
Brief Answer:
I believe the area is infected and you need a doctor's examintaion

Detailed Answer:
Hello and I hope I can help you today.

I reviewed your medical history and I will do my best to answer your question with the limitations of my not being able to examine you directly.

The "line" you see in the middle of the area likely is a place where your skin has split, and if you have seen pus draining from the area, it is likely infected.

What caused your skin to split I am not sure but if it was after sexual activity you could have gotten torn that way.

In any case, you need antibiotics treatment for the area. If you can purchase an antibiotic ointment (not cream it will burn) apply it to the area multiple times throughout the day and keep the area clean.

If the redness and pain get worse after 24 hours on the antibiotic ointment you really should see a GYN because you may need oral antibiotics, and they may be able to confirm your diagnosis of they can see the area.

I know you have herpes and you said that tibia not an outbreak, but some outbreaks can cause splits or cuts in the skin rather than sores. Just in case, take 1000 mg of your Valtrex twice daily for three days. It may help.

I hope I was able to adequately answer your question today and that advice was helpful. Please do not hesitate to contact me if I can be of further assistance.

Best wishes and I sincerely hope you feel better, Dr. Brown
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Oral antibiotics

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched. Please suggest what treatment we can give her for relief. Thanks!!

doctor1 MD

I have fluid draining from my ear. It turns rust color when it dries. I have all the other symptoms of an ordinary cold .

doctor1 MD

MY BABY IS 6 MONTHS OLD,, A WEEK AFTER HE WAS BORN HIS URINALYSIS RESULT WAS POSITIVE FOR UTI. HE WAS TREATED BY INJECTED ANTIBIOTIC. WHEN HE WAS 4 MONTHS OLD HIS UTI WAS AGAIN CAME BACK AND TREATED AGAIN BY ORAL ANTIBIOTIC. NOW HIS PUS CELLS IS 0-2, THERE WAS A TRACE FOR HIS ALBUMIN AND 0-1 RBC.I WOULD LIKE TO KNOW/ CONSULT HIS URINALYSIS INTERPRETETION ON THIS RESULT .

doctor1 MD

Recently developed tiny, red itchy spots on my bottom. When scratched they bled . They have now appeared across my shoulders. I am an active 63 Year old, I tutor Dyslexic children and adults from home , look after my 2 grandchildren aged 1 and 3 years old 2days of the week. I weigh 9st 11 am 5ft 2 . Only medication is HRT prempac C 0. 62. I eat a balanced diet , probably more cups tea/ coffee ( 5 ) than should. 8 units red wine wk with meal . What can cause this.

doctor1 MD

i have a swelling under my lower lip with a vile taste coming from inside my bottom lip it all started after having a crown fitted on my right molar been back to dentist she cant tell me whythis is happening so went to my gp she also does not know but gave me oral antibiotics which got rid of the vile taste but not the swelling now i have finished the course the vile taste is back and it makes me very queasey can u help